Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Hessenberg varieties

Authors: F. De Mari, C. Procesi and M. A. Shayman
Journal: Trans. Amer. Math. Soc. 332 (1992), 529-534
MSC: Primary 14L30; Secondary 14M17
MathSciNet review: 1043857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Numerical algorithms involving Hessenberg matrices correspond to dynamical systems which evolve on the subvariety of complete flags $ {S_1} \subset {S_2} \subset \cdots \subset {S_{n - 1}}$ in $ {\mathbb{C}^n}$ satisfying the condition $ s({S_i}) \subset {S_{i + 1}}$, $ \forall i$, where $ s$ is an endomorphism of $ {\mathbb{C}^n}$. This paper describes the basic topological features of the generalization to subvarieties of $ G/B$, $ G$ a complex semisimple algebraic group, which are indexed by certain subsets of negative roots. In the special case where the subset consists of the negative simple roots, the variety coincides with the torus embedding associated to the decomposition into Weyl chambers.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14L30, 14M17

Retrieve articles in all journals with MSC: 14L30, 14M17

Additional Information

PII: S 0002-9947(1992)1043857-6
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia